Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On quasiplanes in Euclidean spaces

Authors: O. Martio, V. M. Miklyukov and M. Vuorinen
Journal: Proc. Amer. Math. Soc. 135 (2007), 2433-2442
MSC (2000): Primary 30C62, 30C65
Published electronically: April 5, 2007
MathSciNet review: 2302564
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variational inequality for the images of $ k$-dimensional hyperplanes under quasiconformal maps of the $ n$-dimensional Euclidean space is proved when $ 1\le k\le n-2.$

References [Enhancements On Off] (What's this?)

  • 1. L. AHLFORS, Quasiconformal reflections, Acta Math. 109 (1963), 291-301.
  • 2. G.D. ANDERSON, M.K. VAMANAMURTHY, AND M.K. VUORINEN, Conformal invariants, inequalities, and quasiconformal maps, Canadian Math. Soc., Ser. of Monographs and Advanced texts, A Wiley - Interscience Publication, John Wiley&Sons, Inc., New-York - Chichester - Weinheim - Brisbane - Singapore - Toronto, 1997.
  • 3. C. BANDLE, Isoperimetric inequalities and applications, Pitman Advanced Publishing, Boston-London-Melbourne, 1980.
  • 4. E.F. BECKENBACH AND R. BELLMAN, Inequalities, Springer-Verlag, Berlin - Göttingen - Heidelberg, 1961.
  • 5. M. BONK AND J. HEINONEN, Smooth quasiregular mappings with branching, Publ. Math. Inst. Hautes Études Sci. No. 100 (2004), 153-170.
  • 6. L.C. EVANS AND R.F. GARIEPY, Measure theory and fine properties of functions, Studies in Advanced Mathematics, CRC PRESS, Boca Raton - New York - London - Tokyo, 1992.
  • 7. D. FRANKE, O. MARTIO, V.M. MIKLYUKOV, M. VUORINEN, AND R. WISK, Quasiregular mappings and $ {\mathcal WT}$-classes of differential forms on Riemannian manifolds, Pacific J. Math. 202 (2002), 73-92.
  • 8. F.W. GEHRING, Uniform domains and the ubiquitous quasidisk, Jahresber. Deutsch. Math.-Verein, 89 (1987), 88-103.
  • 9. M. GROMOV, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307-347.
  • 10. J.  HEINONEN, T.  KILPELÄINEN AND O.  MARTIO, Nonlinear potential theory of degenerate elliptic equations, Clarendon Press, 1993.
  • 11. S.L. KRUSHKAL, Quasiconformal mirrors, Sibirsk. Mat. Zh. 40 (1999), 880-892.
  • 12. O. MARTIO, V. MIKLYUKOV, S. PONNUSAMY, AND M. VUORINEN, On some properties of quasiplanes, Results Math. 42 (2002), 107-113.
  • 13. P. MATTILA AND M.VUORINEN, Linear approximation property, Minkowski dimension and quasiconformal spheres, J. London Math. Soc. (2) 42 (1990), 249-266.
  • 14. V.M. MIKLYUKOV, On quasiconformally flat surfaces in Riemannian manifolds, Izv. RAN (ser. math.), 67 (2003), 83-106.
  • 15. J. SIMONS, Minimal varieties in Riemannian manifolds, Ann. Math., 88 (1968), No. 1, 62-105.
  • 16. J. VÄISÄLÄ, M. VUORINEN AND H. WALLIN, Thick sets and quasisymmetric maps, Nagoya Math. J. 135 (1994), 121-148.
  • 17. M. VUORINEN, Geometric properties of quasiconformal maps and special functions. I. Quasiconformal maps and spheres. (English. English, Polish summary) Bull. Soc. Sci. Lett. \Lódz Sér. Rech. Déform. 24 (1997), 7-22. (see also Errata: "Geometric properties of quasiconformal maps and special functions. I, II, III [Bull. Soc. Sci. Lett. \Lódz Sér. Rech. Déform. 24 (1997), 7-22; ibid., 23-35; ibid., 37-58; ]. Bull. Soc. Sci. Lett. \Lódz Sér. Rech. Déform. 26 (1998).
  • 18. M. VUORINEN, O. MARTIO, AND V.M. MIKLYUKOV, On geometric structure of quasiplanes, Proc. of Dept. of Mathematical Analysis and Function Theory, Volgograd State Univ., 2002, 21-31, ISBN 5-85534-531-9.
  • 19. I. PRAUSE, Flatness properties of quasispheres, Preprint, University of Helsinki 2007.
  • 20. I. PRAUSE, Distortion of dimension under quasiconformal mappings, Ph.D. thesis, University of Helsinki 2007.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C62, 30C65

Retrieve articles in all journals with MSC (2000): 30C62, 30C65

Additional Information

O. Martio
Affiliation: Department of Mathematics and Statistics, University of Helsinki, 00014 Helsinki, Finland

V. M. Miklyukov
Affiliation: Mathematics Department, Volgograd State University, 2 Prodolnaya 30, Volgograd 400062, Russia

M. Vuorinen
Affiliation: Department of Mathematics, University of Turku, 20014 Turku, Finland

PII: S 0002-9939(07)09117-4
Keywords: Quasiconformal mapping, quasiconformal curve, quasicircle, uniform domain, quasidisk, quasiplane.
Received by editor(s): April 27, 2004
Received by editor(s) in revised form: July 18, 2005, and November 6, 2005
Published electronically: April 5, 2007
Communicated by: Andreas Seeger
Article copyright: © Copyright 2007 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia